Dec 2, 2007
Normally it takes about seven years before symptoms occur in HIV+ people. Would a patient on immunosuppresive therapy(f.e. azathioprine) develop symptoms earlier?
| Response from Dr. Conway
Azathioprine specifically suppresses cellular immunity, the very arm of the immune system that is targeted by HIV. As such, taking this drug in the long term may, in fact, accelerate disease progression and lead to the earlier development of symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Herpes After Eating Sperm Worried I Have HIV
- Red Eyes After Sucking Penis Worried I Have HIV
- Tingling In Feet After Insertive Anal Sex With Condom Does It Mean I Have HIV
- White Bumps On Penis After Touching Urine Worried I Have HIV
- Can Mosquitoes Give You Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.